Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 388, NWS Fort Worth, TX

October 6, 2008Robertson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 6, 2008, 7:19 PM CDT for Robertson County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2008, 7:19 PM CDT (00:19 UTC)
Expired
Oct 6, 2008, 7:51 PM CDT
In force
32 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Robertson County, TX

The radar

The Ft Hood radar (KGRK), 90 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1452 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 6:22 PM CDT, 57 minutes earlier.

Area forecast discussion, Oct 6, 6:22 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
622 PM CDT MON OCT 6 2008

.AVIATION...
00Z TAFS
TIMING OF SHRA/TSRA A BIT OF A CHALLENGE THROUGH THE LATE EVENING
HOURS. EXPECT BEST CHANCE FOR PRECIP AT METRO SITES FROM 01 TO
03Z. OFF AND ON SHOWERS ARE EXPECTED NEAR THE WACO TERMINAL
THROUGH MUCH OF THE NIGHT...AS SHOWERS DEVELOPING OVER THE HILL
COUNTRY MOVE ACROSS CENTRAL TEXAS.

COLD FRONT SHOULD PASS TAF SITES NEAR 11Z WITH GUSTY WINDS
ACCOMPANYING THE FRONT AND PERSISTING THROUGH TUESDAY. ALSO EXPECT
MVFR CIGS BEHIND THE FRONT THROUGH ABOUT 16 TO 17Z.

THANKS FORT WORTH CWSU FOR COLLABORATION.

&&

.PREV DISCUSSION... /ISSUED 300 PM CDT MON OCT 6 2008/
300 PM
UPPER LOW CENTERED OVER KANSAS THIS AFTERNOON. ASSOCIATED LIFT
CURRENTLY OVER NORTH TEXAS SHOULD BE MOVING EAST OF THE AREA
BEFORE NOON TOMORROW. HAVE LIKELY POPS IN THE SOUTH THROUGH
NORTHEAST THIS EVENING...BECOMING JUST A BIT OF LINGERING POPS
OVER THE FAR EAST AFTER SUNRISE. KEPT THE SHOWERS AND
THUNDERSTORM WORDING FOR EVENING...THEN EXPECT PRIMARILY SHOWERS
WITH POSSIBLE ISOLATED THUNDER AFTER MIDNIGHT. COLD FRONT SHOULD
ENTER NORTHWEST ZONES JUST AFTER MIDNIGHT...AND SWEEP ON THROUGH
THE SOUTHEAST ZONES BY EARLY AFTERNOON.

IN THE EXTENDED...12Z ECMWF RUN LOOKS VERY SIMILAR TO PREVIOUS
00Z ECMWF. 12Z GFS IS A MAJOR DEPARTURE FROM PREVIOUS GFS RUN. BOT
MODELS AGREE THAT DEEP UPPER LOW ENTERS GREAT BASIN SATURDAY...AND
ECMWF THEN MOVES IT NORTHEAST INTO UPPER PLAINS BY MONDAY MORNING.
OLD GFS BROUGHT UPPER LOW OVER THE TX/OK PANHANDLE BY MONDAY...NEW
GFS SENDS IT OVER NEBRASKA. WITH SO MUCH UNCERTAINTY AND LACK OF
RUN TO RUN CONTINUITY FROM THE GFS...HAVE NOT CHANGED PREVIOUS
EXTENDED FORECAST WHICH WAS BASED MORE ON THE ECMWF. ONLY
DEPARTURE FROM ECMWF IS THAT TEMPERATURES OVER THE WEEKEND
WERE MODERATED A BIT FOR CLOUD COVER AND CHANCE PRECIPITATION. 84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  62  81  55  86  57 /  60  10   5   0   0
WACO, TX              65  83  56  84  57 /  60  10   5   0   0
PARIS, TX             62  76  52  81  51 /  80  20   5   0   0
DENTON, TX            59  79  49  84  52 /  50   5   5   0   0
MCKINNEY, TX          60  81  48  84  51 /  70  10   5   0   0
DALLAS, TX            63  79  58  86  60 /  60  10   5   0   0
TERRELL, TX           64  78  53  83  54 /  70  10   5   0   0
CORSICANA, TX         62  83  54  85  56 /  70  10   5   0   0
TEMPLE, TX            65  84  54  85  56 /  60  10   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Oct 6, 4:40 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
440 PM CDT MON OCT 6 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
440 PM CDT MON OCT 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME
STORMS THIS AFTERNOON AND EARLY EVENING MAY BE SEVERE WITH LARGE
HAIL AND WINDS TO 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING MAY
ALSO ACCOMPANY THE STORMS.

ADDITIONAL STORMS WILL LINGER OVER NORTH TEXAS AFTER MIDNIGHT WITH
CLOUD TO GROUND LIGHTNING THE MAIN HAZARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED STORMS WILL BE POSSIBLE ALONG AND EAST OF A PARIS TO
CENTERVILLE LINE TUESDAY MORNING. OTHERWISE...STORMS WILL BE
POSSIBLE AGAIN SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF INTERSTATE 20.

In the hours before

Special weather statement, Oct 6, 5:46 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
546 PM CDT MON OCT 6 2008

TXZ115-062315-
STEPHENS TX-
546 PM CDT MON OCT 6 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN STEPHENS COUNTY

AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BRECKENRIDGE...MOVING EAST AT 14 MPH.
OTHER STRONG THUNDERSTORMS WERRE NOTED ACROSS THE FAR EASTERN PARTS
OF THE COUNTRY.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM ANY OF
THESE STORMS.

LAT...LON 3290 9859 3265 9857 3258 9858 3252 9881
      3269 9888
TIME...MOT...LOC 2246Z 250DEG 12KT 3264 9874
Special weather statement, Oct 6, 6:02 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CDT MON OCT 6 2008

TXZ144-062330-
BOSQUE TX-
602 PM CDT MON OCT 6 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN BOSQUE COUNTY

AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 21 MILES SOUTHEAST OF STEPHENVILLE...MOVING
NORTHEAST AT 19 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE IREDELL.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3211 9785 3212 9781 3214 9779 3201 9772
      3196 9796 3198 9798 3200 9800 3202 9800
      3202 9801
TIME...MOT...LOC 2302Z 244DEG 16KT 3204 9791

13
Special weather statement, Oct 6, 6:04 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
604 PM CDT MON OCT 6 2008

TXZ116-062330-
PALO PINTO TX-
604 PM CDT MON OCT 6 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  PALO PINTO COUNTY

AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL FROM 5 MILES WEST OF
GRAFORD...TO 12 MILES NORTH OF STRAWN...OR 22 MILES WEST OF MINERAL
WELLS...MOVING NORTHEAST AT 23 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAFORD AND MINERAL WELLS.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE STORMS.

IF ANY OF THESE STORMS INTENSIFIES...A SEVERE WEATHER WARNING MAY BE
NEEDED.

LAT...LON 3294 9848 3301 9805 3298 9805 3276 9808
      3258 9856
TIME...MOT...LOC 2304Z 244DEG 20KT 3274 9842
Special weather statement, Oct 6, 6:29 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
629 PM CDT MON OCT 6 2008

TXZ116-117-070000-
PALO PINTO TX-PARKER TX-
629 PM CDT MON OCT 6 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL PALO PINTO COUNTY
  NORTHWESTERN PARKER COUNTY

AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF MINERAL WELLS...MOVING EAST AT 33
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COOL...GRAFORD...MINERAL
WELLS AND MINERAL WELLS STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3300 9780 3278 9777 3275 9830 3293 9833
TIME...MOT...LOC 2329Z 263DEG 29KT 3285 9820
Local storm report, Oct 6, 6:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT MON OCT 06 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND GST     4 W MEXIA               31.68N  96.55W
10/06/2008  E60 MPH          LIMESTONE          TX   AMATEUR RADIO

            WIND GUSTS TO 60 MPH FLOWING INTO STORM WEST OF MEXIA
Special weather statement, Oct 6, 7:09 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT MON OCT 6 2008

TXZ117-070045-
PARKER TX-
709 PM CDT MON OCT 6 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PARKER COUNTY

AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF WEATHERFORD...MOVING EAST AT 27
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRIAR...RENO AND SPRINGTOWN.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3299 9754 3281 9754 3281 9790 3298 9791
      3300 9775 3300 9754
TIME...MOT...LOC 0009Z 266DEG 24KT 3290 9780

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:09 PM CDTSpecial Weather StatementFWDParker36 min
Oct 6, 7:15 PM CDTAreal Flood AdvisoryFWDFreestone, Limestone3 hr
Oct 6, 7:25 PM CDTSpecial Weather StatementFWDParker35 min
Oct 6, 7:29 PM CDTTornado WarningFWDFreestone, Limestone46 min
Oct 6, 7:48 PM CDTSevere Thunderstorm WarningFWDDenton, Wise42 min
Oct 6, 7:57 PM CDTTornado WarningFWDLeon, Robertson48 min
Oct 6, 8:07 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson53 min
Oct 6, 8:10 PM CDTSevere Thunderstorm WarningFWDComanche, Erath27 min
Oct 6, 8:16 PM CDTSpecial Weather StatementFWDMills29 min
Oct 6, 8:35 PM CDTTornado WarningFWDAnderson, Henderson40 min
Oct 6, 9:00 PM CDTTornado WarningFWDFreestone, Leon45 min
Oct 6, 9:02 PM CDTSpecial Weather StatementFWDHamilton28 min
Oct 6, 9:05 PM CDTSpecial Weather StatementFWDCollin25 min
Oct 6, 9:08 PM CDTSevere Thunderstorm WarningFWDCollin37 min
Oct 6, 9:11 PM CDTTornado WarningFWDAnderson, Henderson19 min
Oct 6, 9:29 PM CDTSpecial Weather StatementFWDBosque, Somervell31 min
Oct 6, 9:46 PM CDTSevere Thunderstorm WarningFWDAnderson, Leon59 min
Oct 6, 10:00 PM CDTSpecial Weather StatementFWDLampasas30 min
Oct 6, 10:04 PM CDTFlash Flood WarningFWDAnderson, Henderson58 min
Oct 6, 11:54 PM CDTSpecial Weather StatementFWDNavarro36 min
Oct 7, 1:10 AM CDTSpecial Weather StatementFWDHenderson, Van Zandt35 min
Oct 7, 6:26 AM CDTWind AdvisoryFWDBell, Bosque, Collin, Comanche, Cooke, Coryell and 23 more12 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.